Alert archive / Massachusetts / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS Boston/Norton, MA

October 21, 2016Worcester County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Oct 21, 2016, 6:22 PM EDT for Worcester County, Massachusetts. It was in force for 113 min. 47 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 21, 2016, 6:22 PM EDT (22:22 UTC)
Expired
Oct 21, 2016, 8:15 PM EDT
In force
113 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Worcester County, MA

The radar

The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 6:58 PM EDTFLOODWorcester, MAWOMAN TRAPPED IN A CAR IN FLOOD WATERS ON CAMBRIDGE STREET.
Oct 21, 6:58 PM EDTFLASH FLOODWorcester, MAWOMAN TRAPPED IN A CAR IN FLOOD WATERS ON CAMBRIDGE STREET.
Oct 21, 7:14 PM EDTFLOODWorcester, MACARS REPORTIED FILLING WITH WATER ON CHANDLER STREET AND ON GOLDWAITHE AND LINCOLN STREET.
Oct 21, 7:14 PM EDTFLASH FLOODWorcester, MACARS REPORTIED FILLING WITH WATER ON CHANDLER STREET AND ON GOLDWAITHE AND LINCOLN STREET.
Oct 21, 7:20 PM EDTFLOODClinton, MABROOK STREET FLOODED AND IMPASSABLE.
Oct 21, 7:20 PM EDTFLOODFitchburg, MAA SECTION OF THE JOHN FITCHBURG HIGHWAY WAS FLOODED OUT.
Oct 21, 7:20 PM EDTFLOODFitchburg, MAWIDESPREAD URBAN AND POOR DRAINAGE FLOODING.
Oct 21, 7:20 PM EDTFLOODLeominster, MASECTIONS OF MAIN STREET...PLEASANT STREET...AND CENTRAL STREET WERE FLOODED AND IMPASSABLE.
Oct 21, 7:20 PM EDTFLOODWorcester, MAALL MAJOR INTERSECTIONS IN THE GREEN STREET AREA WERE FLOODED AND IMPASSABLE. ONE CAR WAS STUCK IN FLOOD WATERS ON GREEN STREEET. NUMEROUS LOW LYING AREAS WERE FLOODED.
Oct 21, 7:20 PM EDTFLASH FLOODFitchburg, MAA SECTION OF THE JOHN FITCHBURG HIGHWAY WAS FLOODED OUT.
Oct 21, 7:20 PM EDTFLASH FLOODLeominster, MASECTIONS OF MAIN STREET...PLEASANT STREET...AND CENTRAL STREET WERE FLOODED AND IMPASSABLE.
Oct 21, 7:20 PM EDTFLASH FLOODWorcester, MAALL MAJOR INTERSECTIONS IN THE GREEN STREET AREA WERE FLOODED AND IMPASSABLE. ONE CAR WAS STUCK IN FLOOD WATERS ON GREEN STREEET. NUMEROUS LOW LYING AREAS WERE FLOODED.
Oct 21, 7:21 PM EDTFLOODWorcester, MAGROVE STREET AT ROUTE 122A FLOODED OVER ONE FOOT IN DEPTH.
Oct 21, 7:21 PM EDTFLASH FLOODWorcester, MAGROVE STREET AT ROUTE 122A FLOODED OVER ONE FOOT IN DEPTH.
Oct 21, 7:22 PM EDTFLOODLeominster, MAINTERSECTION OF WASHINGTON STREET AND GROVE AVENUE FLOODED AND IMPASSABLE...FD BLOCKING ROAD.
Oct 21, 7:22 PM EDTFLOODWorcester, MACAMBRIDGE STREET CLOSED AND BARRICADED BY POLICE NEAR THE INTERSECTION WITH KANSAS STREET WHERE INTERSECTION IS FLOODED WITH 7 FEET OF WATER..
Oct 21, 7:22 PM EDTFLASH FLOODWorcester, MACAMBRIDGE STREET CLOSED AND BARRICADED BY POLICE NEAR THE INTERSECTION WITH KANSAS STREET WHERE INTERSECTION IS FLOODED WITH 7 FEET OF WATER..
Oct 21, 7:24 PM EDTFLOODWorcester, MA2 PEOPLE STUCK IN CAR DUE TO FLOODING ON PLEASANT TERRACE.
Oct 21, 7:24 PM EDTFLASH FLOODWorcester, MA2 PEOPLE STUCK IN CAR DUE TO FLOODING ON PLEASANT TERRACE.
Oct 21, 7:27 PM EDTFLOODLeominster, MAMCKAY STREET ENTERING THE HOSPITAL IS CLOSED DUE TO FLOODING. PD/FD SEEKING ALTERNATE ROUTES TO HOSPITAL.
Oct 21, 7:27 PM EDTFLASH FLOODLeominster, MAMCKAY STREET ENTERING THE HOSPITAL IS CLOSED DUE TO FLOODING. PD/FD SEEKING ALTERNATE ROUTES TO HOSPITAL.
Oct 21, 7:29 PM EDTFLOODWorcester, MACAR SUBMERGED IN FLOOD WATERS ON BRIDGE STREET.
Oct 21, 7:29 PM EDTFLASH FLOODWorcester, MACAR SUBMERGED IN FLOOD WATERS ON BRIDGE STREET.
Oct 21, 7:30 PM EDTFLOODWorcester, MACAR FILLING WITH WATER...DRIVER ON HOOD OF CAR AT THE INTERSECTION OF BANCROFT AND CHANDLER STREETS.
Oct 21, 7:30 PM EDTFLASH FLOODWorcester, MACAR FILLING WITH WATER...DRIVER ON HOOD OF CAR AT THE INTERSECTION OF BANCROFT AND CHANDLER STREETS.
Oct 21, 7:35 PM EDTFLOODWorcester, MACARS STUCK IN FLOOD WATERS ON HIGHLAND STREET. WATER HAS GONE OVER THE CURBS AND IS NEARING BUSINESSES.
Oct 21, 7:35 PM EDTFLASH FLOODWorcester, MACARS STUCK IN FLOOD WATERS ON HIGHLAND STREET. WATER HAS GONE OVER THE CURBS AND IS NEARING BUSINESSES.
Oct 21, 7:41 PM EDTFLOODFitchburg, MACAR STUCK IN FLOOD WATERS ON SHELLEY AVENUE.
Oct 21, 7:41 PM EDTFLOODWorcester, MASEVERAL CARS STUCK IN FLOOD WATERS ON I-290...WATER IS UP TO THE SUV TIRES.
Oct 21, 7:41 PM EDTFLASH FLOODFitchburg, MACAR STUCK IN FLOOD WATERS ON SHELLEY AVENUE.
Oct 21, 7:41 PM EDTFLASH FLOODWorcester, MASEVERAL CARS STUCK IN FLOOD WATERS ON I-290...WATER IS UP TO THE SUV TIRES.
Oct 21, 7:44 PM EDTFLOODWorcester, MAPARK STREET AND HIGHLAND AVENUE FLOODED AND IMPASSABLE WITH SEVERAL CARS STUCK IN FLOOD WATERS.
Oct 21, 7:44 PM EDTFLASH FLOODWorcester, MAPARK STREET AND HIGHLAND AVENUE FLOODED AND IMPASSABLE WITH SEVERAL CARS STUCK IN FLOOD WATERS.
Oct 21, 7:50 PM EDTFLOODWorcester, MAMAJOR TAYLOR BOULEVARD AND SUMMER STREET WERE CLOSED DUE TO FLOODING. CAR STUCK IN FLOOD WATERS.
Oct 21, 7:50 PM EDTFLASH FLOODWorcester, MAMAJOR TAYLOR BOULEVARD AND SUMMER STREET WERE CLOSED DUE TO FLOODING. CAR STUCK IN FLOOD WATERS.
Oct 21, 7:53 PM EDTFLOODClinton, MACAR STUCK IN FLOOD WATERS ON HIGH STREET.
Oct 21, 7:53 PM EDTFLOODLancaster, MAMAIN STREET IS FLOODED AND IMPASSABLE...SANDBAGS ARE BEING SET UP.
Oct 21, 7:53 PM EDTFLASH FLOODLancaster, MAMAIN STREET IS FLOODED AND IMPASSABLE...SANDBAGS ARE BEING SET UP.
Oct 21, 7:54 PM EDTFLOODShrewsbury, MAROUTE 9 AT OAK STREET WAS FLOODED UP TO THE TOPS OF CAR TIRES.
Oct 21, 7:54 PM EDTFLASH FLOODShrewsbury, MAROUTE 9 AT OAK STREET WAS FLOODED UP TO THE TOPS OF CAR TIRES.
Oct 21, 8:01 PM EDTFLASH FLOODWorcester, MASEVERAL STREETS FLOODED AND IMPASSABLE UP TO 4+ FEET...INCLUDING COUNTRY CLUB BOULEVARD.
Oct 21, 8:02 PM EDTFLASH FLOODLeominster, MATHE LEOMINSTER HOSPITAL KING STREET ENTRANCE RAMP IS CLOSED DUE TO FLOODING.
Oct 21, 8:04 PM EDTFLOODWorcester, MAHARDING STREET AT POND STREET IS FLOODED. WATER IS COMING OVER THE CURBS INTO A RESTAURANT.
Oct 21, 8:04 PM EDTFLASH FLOODWorcester, MAHARDING STREET AT POND STREET IS FLOODED. WATER IS COMING OVER THE CURBS INTO A RESTAURANT.
Oct 21, 8:07 PM EDTFLASH FLOODWorcester, MAHAMMOND STREET. AND HIGHLAND STREET AT PARK AVENUE CLOSED DUE TO FLOODING AND FLOOD WATERS RISING. CARS STUCK...POSSIBLY FLOATING.
Oct 21, 8:10 PM EDTFLOODOxford, MAONE LANE OF MAIN STREET WAS ENTIRELY FLOODED OUT. FOUR TO FIVE INCHES OF STREET FLOODING ON CLOVER STREET.
Oct 21, 8:24 PM EDTFLASH FLOODWorcester, MA20+ CARS STUCK IN FLOODWATERS NEAR THE INTERSECTION OF HIGHLAND STREET AND PARK AVENUE. THE AREA NEAR RODMANS FURNITURE STORE IS FLOODED AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WGUS41 KBOX 212222
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
622 PM EDT FRI OCT 21 2016

MAC027-220015-
/O.NEW.KBOX.FA.W.0013.161021T2222Z-161022T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-
622 PM EDT FRI OCT 21 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 815 PM EDT

* AT 620 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
  FLOODING. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN IN SOME
  LOCATIONS WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 8 PM.

* AREAS OF URBAN AND POOR DRAINAGE STREET FLOODING ARE EXPECTED AND
  SOME OF IT MAY BE SIGNIFICANT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WORCESTER...LEOMINSTER...FITCHBURG...SHREWSBURY...GARDNER...
  HOLDEN...WEBSTER...SOUTHBRIDGE...AUBURN...OXFORD...CLINTON...
  MILLBURY...CHARLTON...SPENCER...DUDLEY...LEICESTER...LUNENBURG...
  THOMPSON...STURBRIDGE AND SUTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE SIGNIFICANT FLOODING ON HIGHWAYS...STREETS
AND UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. USE ALTERNATE
ROUTES.

&&

LAT...LON 4264 7186 4263 7186 4263 7172 4262 7167
      4253 7168 4252 7164 4254 7164 4253 7163
      4202 7181 4203 7212 4261 7203

$$

FRANK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Oct 21, 6:20 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 21, 6:20 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
620 PM EDT Fri Oct 21 2016

.SYNOPSIS...
Sub-tropical low pressure lifting north toward southern New
England will bring numerous showers and isolated t-storms with
locally heavy rainfall tonight. Additional showers are likely
Saturday as the storm moves into northern New England along with
strong winds developing late Saturday into Saturday night. Dry but
cool and blustery conditions Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

615 PM Update...

We have been issuing Flood Warnings and Advisories due to some
convective rainfall training taking place across portions of
eastern CT, western RI, and central MA. This looks to continue for
a while longer and will need to be watched closely in the event of
the potential for any localized flash flooding.

Prior Discussion...

Active pattern in near and short term as high amplitude and
negatively tilted upper trof swings through. Subtropical moisture
becomes entrained this evening as reflected in a period of
precipitable waters to 2 inches across southeast New England. The
moisture plume is focused on the nose of a low level 40 knot ESE
jet. High resolution models focusing heavy rain across eastern MA
from south to north early to mid evening. This could result in
urban street and poor drainage flooding. Isolated thunder this
evening is not out of the question. Breaks in the clouds have
allowed temperatures to rise into 70s across much of the area this
afternoon. The temperatures will drop into the 60s toward evening
but then likely hold given the high dewpoints.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Notable diffluence aloft Saturday morning into early afternoon is
anticipated just ahead of rigorous negative tilt 500 mb trof axis
along with support of approaching left exit region of 110 to 120 kt
upper jet. Have gone with likely POPs for a time Saturday in
anticipation of a band or two of heavy showers that will probably
rotate across CT, RI, and at least central/east central MA. Cold
pool aloft will also introduce an element of instability in the
afternoon in addition to a probably comma head wrap around. This is
inducement to keep POPs elevated across western and central sections.

Expect warmest temperatures to be in the early morning hours with a
significant drop west to east during Saturday afternoon. This should
be especially noticeable over the higher terrain of western MA.

A surge of strong W to NW winds is anticipated toward evening. It
will be first noted across the east slopes of the Berkshires. A Wind
Advisory will likely be needed with a start time possibly as early
as late Saturday afternoon. Per earlier coordination with
surrounding offices, this will probably be considered with a
subsequent shift after timing, extend, and magnitude become clearer.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Gusty winds expected Saturday night and Sunday
* Temperatures drop below normal Sunday and continue dropping
  through Tuesday/Wednesday time frame
* Mainly dry weather through this time with a few areas of showers
  possible on several days

Models are in good agreement through much of the long term,
particularly on the synoptic scale pattern.  There are some
discrepancies, but these are largely on the smaller scale details as
well as timing.  The pattern over the next week will be largely
dominated by upper level troughing in the northeastern U.S.  This
will keep unsettled weather in the region for much of the time,
along with below normal temperatures.

Saturday night and Sunday...The main concern will be strong pressure
rises combined with a tight pressure gradient and decent cold air
advection that will be moving over southern New England.  This will
result in breezy conditions beginning sometime Saturday afternoon
and continuing into Sunday. While winds will likely diminish a bit
during the overnight period due to the loss of sunshine and a
decline in mixing, the pressure rises and cold air advection will
act to continue mixing and gusty winds will continue.  Wind advisory
criteria may be reached Saturday evening and again on Sunday morning
but confidence is low in which areas and how frequently gusts may
exceed criteria, so have opted to hold off on a wind advisory at
this time.  Temperatures will be seasonable through this period,
though the drop in temperature from today added to the winds will
make it feel much cooler.

Monday through Wednesday...The upper level trough slowly moves
offshore and low pressure moves into the Maritimes. Temperatures
continue to fall with Tuesday and Wednesday likely the coldest of
this fall so far.  A shortwave moves through the upper level flow on
Monday, possibly bringing a few showers to the region.  High
pressure starts building into southern New England Tuesday and
Wednesday. Temperatures will be cool enough these days to possibly
induce some ocean effect clouds and showers on the Cape and Islands.

Thursday and Friday...A bit more uncertain with the timing here. The
GFS is a bit slower with the progression of the upper level pattern
than the ECMWF.  Shortwave ridging will move over southern New
England either Wednesday or Thursday before another shortwave trough
moves through.  This trough may bring another chance for some
showers either late Thursday or Friday.  Temperatures rebound a bit,
climbing back to normal or even a few degrees above normal.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...

Rest of this afternoon into tonight...High confidence.
Anticipate general lowering of ceilings and visibilities due to high
dewpoint air and numerous showers further saturating the lower
atmosphere. Anticipate fairly widespread IFR conditions tonight with
areas of LIFR conditions due to low clouds and fog/drizzle. Pockets
of heavy rain appear likely this evening over eastern MA.
Isolated thunder is possible as well this evening.

Saturday...Moderate confidence.
More showers, some heavy, are anticipated morning into early
afternoon across central and northeast portions of the area. Still
more showers are expected to expand underneath a developing comma
head across western MA and NW CT during the mid and late afternoon.
Increasing W to NW winds late Saturday afternoon to the W of a FIT-
ORH-CEF-BDL line. The strong winds will move toward eastern sections
toward evening.

KBOS TAF...High confidence in trends but lower confidence in
details.

KBDL TAF...High confidence in trends but lower confidence in
details.

Outlook /Saturday Night through Wednesday/...

Saturday night...Moderate confidence.  Improving conditions to VFR.
Westerly winds increase, gusting to 25 to 30 kts, possibly up to 35
to 40 kts on the south coast, Cape, and Islands.

Sunday...High confidence. VFR. Gusty NW winds continue but will
diminish slowly.

Monday through Wednesday...Moderate confidence.  Mainly VFR.  Low
confidence in MVFR/IFR conditions developing on the Cape and Islands
in ocean effect clouds and rain showers Tuesday and Wednesday.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Near term issue will be areas of fog including pockets of dense fog.
There could also be some brief gusty winds in vicinity of showers
this evening but in general below small craft advisory criteria. For
Saturday, there will be increasing SW winds during the early/mid
afternoon becoming W during late afternoon, and a Gale Warning is
posted for all waters.

Outlook /Saturday Night through Wednesday/...

Saturday night and Sunday...High confidence. Westerly gale force
winds will continue through this period with a tight pressure
gradient between the departing low pressure system and building high
pressure in the Great Lakes. Westerly winds will shift to the
northwest on Sunday. Gale warnings have been extended for all waters
through Sunday.

Sunday night and Monday...High confidence. Small craft advisory
conditions continue though both winds and seas will diminish
gradually through the period as the pressure gradient slackens.

Tuesday and Wednesday...Moderate confidence.  Marginal small craft
conditions continue, particularly on the outer waters Tuesday and
Tuesday night.  Winds and seas will be diminishing through this
period as high pressure builds over the waters.

&&

.TIDES/COASTAL FLOODING...
We are now coming off the relatively high astronomical late
afternoon tide and will let the Coastal Flood Advisory for
Nantucket Harbor expire at 7 pm. Looks like the tide crested at
about 4.9 feet, near the 5 foot flood stage level, with a surge
near .9 feet at the time of the high tide. The next astronomical
tide along both the south and east coasts is lower and do not
anticipate any flooding.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Coastal Flood Advisory until 7 PM EDT this evening for MAZ024.
RI...None.
MARINE...Gale Warning from noon Saturday to 6 PM EDT Sunday for
     ANZ231>235-237-250-251-254>256.
     Gale Warning from 2 PM Saturday to 6 PM EDT Sunday for ANZ230-
     236.

&&

SYNOPSIS...RLG/Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...RLG
AVIATION...RLG/Thompson
MARINE...RLG/Thompson
TIDES/COASTAL FLOODING...Thompson
Hazardous weather outlook, Oct 21, 4:14 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT FRI OCT 21 2016

CTZ002>004-MAZ002>023-026-RIZ001>008-222015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...
SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE
ISLAND.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN THIS EVENING COULD PRODUCE LOCALIZED URBAN AND
POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WESTERLY WINDS INCREASE LATE SATURDAY AND SATURDAY NIGHT...WITH A
MODERATE PROBABILITY OF WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-222015-
NANTUCKET MA-
414 PM EDT FRI OCT 21 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

LOCALLY HEAVY RAIN THIS EVENING COULD PRODUCE LOCALIZED URBAN AND
POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WESTERLY WINDS INCREASE LATE SATURDAY AND SATURDAY NIGHT...WITH A
MODERATE PROBABILITY OF WIND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-222015-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-222015-
BOSTON HARBOR-NARRAGANSETT BAY-
414 PM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 4:14 AM EDTGale WarningBOX66 hr
Oct 21, 1:11 PM EDTCoastal Flood StatementBOXBarnstable, Essex, Norfolk, Plymouth, Suffolk6 hr
Oct 21, 1:11 PM EDTCoastal Flood AdvisoryBOXNantucket6 hr
Oct 21, 5:31 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester119 min
Oct 21, 6:54 PM EDTFlash Flood WarningBOXWorcester2 hr
Oct 21, 7:17 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester118 min
Oct 21, 7:37 PM EDTAreal Flood WarningBOXMiddlesex, Worcester113 min

Nearby

Areal Flood Warnings in Massachusetts, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.